Using symbolic expressions to get the Taylor expansion of the Lagrangian auto-covariance function

Eduardo S. Schneider, Craig L. Zirbel

Resumo


This work describes how we derived symbolic expressions for the Taylor coefficients of the Lagrangian auto-covariance function for a two-dimensional, mean-zero, homogeneous, steady, and incompressible random velocity field which is written as a sum of many Fourier modes. Additionally, we wrote code to calculate these coefficients exactly and produce executable code which quickly calculates the first terms of the Taylor expansion of the Lagrangian auto-covariance function.


Palavras-chave


Velocity field, Lagrangian auto-covariance, Taylor expansion, passive tracer transport

Texto completo:

PDF (English)

Referências


Carmona, R. A., Grishin, S. A. and Molchanov, S. A. Massively parallel simulations of motions in a Gaussian velocity field, Stochastic modelling in physical oceanography. Springer: pp. 47-68, 1996. ISBN: 978-1-4612-7533-6.

Corrsin, S. Turbulent Flow, American Scientist, vol. 49, no. 3, pp. 300-325, 1961.

Elliott, F. W. and Majda, A. J. Pair dispersion over an inertial range spanning many decades, Physics of Fluids, vol. 8, no. 4, pp. 1052-1060, 1996. DOL10.1063/1.868880.

Kraichnan, R. H. Diffusion by a random velocity field, Physics of fluids, vol. 13, no. 1, pp. 22-31, 1970. DOI: 10.1063/1.1692799.

Lacorata, G. and Vulpiani, A. Chaotic Lagrangian models for turbulent relative dispersion, Physical Review E, vol. 95, no. 4, 2017. DOI: 10.1103/PhysRevE.95.043106.

Majda, A. J. and Kramer, P. R. Simplified models for turbulent diffusion: theory, numerical modelling, and physical phenomena, Physics reports, vol. 314, no. 4-5, pp. 237-574, 1999.

Schneider, E. S. Exact calculations for the Lagrangian velocity. Ph. D. dissertation, Bowling Green State University, 2019. Available online at http://rave.ohiolink.edu/etdc/viewacc_num=bgsul555086598198833.

Zirbel, C. L. Lagrangian observations of homogeneous random environments. Advances in Applied Probability, vol. 33, no. 4, pp. 810-835, 2001. DOI: 10.1239/aap/1011994031.

Woyczynski, W. A. Passive tracer transport in stochastic flows, Stochastic Climate Models, vol. 49, pp. 385-398 , 2012. ISBN: 978-3-0348-9504-0.




DOI: https://doi.org/10.5540/03.2021.008.01.0504

Apontamentos

  • Não há apontamentos.


SBMAC - Sociedade de Matemática Aplicada e Computacional
Edifício Medical Center - Rua Maestro João Seppe, nº. 900, 16º. andar - Sala 163 | São Carlos/SP - CEP: 13561-120
 


Normas para publicação | Contato